Bruising while breastfeeding??

Discussion in 'Breastfeeding' started by channy3232, Sep 2, 2009.

  1. channy3232

    channy3232 Well-Known Member

    Joined:
    Nov 21, 2008
    Messages:
    2,692
    Likes Received:
    0
    So I've been BFing for 14 weeks now (yay me!) and the past few weeks I've noticed more bruises on me than normal. Not a lot, a few on each leg, and one on my arm. The thing is, I can't think of how I would have bruised myself. I can't remember bumping into anything, etc. I've also been pretty rundown, especially in the evening. Had some headaches, ears hurting, but I just figured it was allergies or sinus issues. Well, now that I've noticed the bruises, I'm wondering if I'm anemic?? I googled it (yes, I know, yell at me! Google is the devil when it comes to medical symptoms) and I did find another website where someone mentioned the same problem and a few people answered her saying they or someone they knew was anemic while breastfeeding and had bruising issues too. She also said she's had dizzy spells, which I have also. Has anyone else ever experienced this? I wasn't anemic when I was pregnant, but I also haven't been very good at continuing to take my prenatals. I forget a lot of days. But I took one tonight so hopefully it will help and I'll notice a difference!
     
  2. channy3232

    channy3232 Well-Known Member

    Joined:
    Nov 21, 2008
    Messages:
    2,692
    Likes Received:
    0
    So I did some more googling! (BAD GIRL!) I found another forum where people were posting their anemia symptoms and a lot of them sounded like mine. But here is what I thought was REALLY interesting. Someone said they developed anemia from taking a lot of Motrin (ibuprofen) after having surgery. I lived on Motrin for WEEKS after my C section, because I refused to take percocet. I'm not a big fan of narcotics and my sisters and mom all had really bad reactions to percocet, and/or vicodin. And I've been having headaches off and on for a few weeks, and yup, I've been taking Motrin! Hell, they were pumping it into my IV in the hospital! I wonder if this is what did it!!
    Anyone experience this?
     
  3. asacia

    asacia Guest

    I had bruised boobs for several weeks, never did find out for definite what caused it, but I was on medication that listed bruising as a possible side effect. Are you taking anything?
     
  4. Jemima

    Jemima Mother of One

    Joined:
    Mar 11, 2008
    Messages:
    1,194
    Likes Received:
    0
    No bruising for me. I know this is the obvious answer but I'd just go and see the doc. Well done on the feeding milestone!
     
  5. channy3232

    channy3232 Well-Known Member

    Joined:
    Nov 21, 2008
    Messages:
    2,692
    Likes Received:
    0
    Thanks girls! I'm not on any medication except birth control. An now occasional Motrin. But like I said they were pumping it into my IV in the hospital!
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice